MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0204CSS10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).Pending device return.
 
Event or Problem Description
It was reported that: "during coil deployment, pre-detach defect of unknown cause occurred.During coil delivery, friction was not detected, and the coil detached while removing with the snare.So for safety, one more stent was deployed on the location of the coil.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the microcatheter to be returned with the delivery pusher, but the microcatheter hub has been broken off; we observed the detachment zone to be free of any visual damage including the lead wires and solder joints being intact; we noted the delivery pusher had several severe kinks proximal of the last warning stripe; we noted an in-house guidewire would no longer advance through the microcatheter approximately 104cm from microcatheter's proximal end; we noted after cutting open the returned microcatheter, the blockage was due to dried blood.Root cause of the premature detachment cannot definitively be determined.During our investigation, we noted the delivery pusher was returned in addition to the microcatheter used during the incident, however the hub of the microcatheter was broken off of the proximal end.Without the hub of the microcatheter, an in-house coil system could not be tested through therefore an in-house guidewire was ran through the microcatheter.The severe kinks found along the delivery pusher were likely caused from the user attempting to retract the coil system from the microcatheter.It is possible that the implant became caught on a secondary device at the treatment site and the premature detachment was the result of the unintentional interaction.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f191200070 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key11638849
Report Number3014162263-2021-00015
Device Sequence Number14302092
Product Code HCG
UDI-Device Identifier00818053021466
UDI-Public00818053021466
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2021
Device Model NumberOPTI0204CSS10
Device Catalogue NumberN/A
Device Lot NumberF191200070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer03/08/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;